Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 28, 2005, 1:12 AM MDT for Chaves County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2005, 1:12 AM MDT (07:12 UTC)
- Expired
- Aug 28, 2005, 2:15 AM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 154 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 1:18 AM MDT | FLASH FLOOD | 5 Nw Roswell, NM | SIGNIFICANT FLOODING REPORTED ALONG THE HIGHWAY 285 TRUCK BYPASS ROUTE JUST NORTHWEST OF ROSWELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 7.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3481 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 280712 FFWABQ NMC005-280815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 112 AM MDT SUN AUG 28 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 215 AM MDT * AT 110 AM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A SEVERE THUNDERSTORM 5 MILES NORTH OF ROSWELL. THE STORM PRODUCING FLASH FLOODING WAS MOVING SOUTHEAST AT 15 MPH. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3352 10465 3307 10461 3314 10412 3357 10447 $$ KJ
2 follow-up statements
000 WGUS75 KABQ 280726 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 126 AM MDT SUN AUG 28 2005 NMC005-280815- CHAVES- 126 AM MDT SUN AUG 28 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL 215 AM MDT... AT 120 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG TO SEVERE THUNDERSTORMS PRODUCING FLASH FLOODING OVER CENTRAL CHAVES COUNTY. THE MOST INTENSE STORM WAS LOCATED OVER ROSWELL....MOVING SOUTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR DEXTER AND HAGERMAN ALSO MOVING TOWARD THE SOUTHEAST AT AROUND 20 MPH. RAINFALL AMOUNTS WILL APPROACH ONE INCH IN THE ROSWELL AREA AS WELL AS ALONG HIGHWAY 285 NEAR DEXTER AND HAGERMAN. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. LAT...LON 3352 10465 3307 10461 3314 10412 3357 10447 $$ KJ/DPORTER
000 WGUS75 KABQ 280817 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 217 AM MDT SUN AUG 28 2005 NMC005-280827- CHAVES- 217 AM MDT SUN AUG 28 2005 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CHAVES COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3352 10465 3307 10461 3314 10412 3357 10447 $$ DPORTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:00 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 27, 9:00 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT SAT AUG 27 2005 .UPDATE...EXTENDED ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST QUARTER...MAINLY ALONG AND NORTH OF I-40...THROUGH TONIGHT. A PASSING SHORTWAVE IS CURRENTLY TRIGGERING A TRAIL OF CONVECTION FROM AROUND CHACO CANYON WELL INTO UTAH. LATEST GFS INDICATES THE POSITIVE VORTICITY ADVECTION OVER THE NORTHWEST WILL PERSIST UNTIL AROUND SUNRISE && .PREV DISCUSSION...300 PM MDT SAT AUG 27 2005...GOES SOUNDER IMAGERY INDICATES DRYING CONTINUES TO SPREAD SOUTHWARD INTO GILA AND NORTHERN AND CENTRAL NEW MEXICO. DESPITE THIS AND DECREASING DEWPOINTS OVER LAST 24 HRS...THUNDERSTORMS MANAGED TO FIRE OVER THE NORTHERN MOUNTAINS BEFORE NOON...UNLIKE ON FRIDAY. ALTHOUGH SHORTWAVE RESPONSIBLE FOR LAST NIGHTS STRONG THUNDERSTORMS IN NORTHEAST NEW MEXICO HAS EXITED...ANOTHER SHORTWAVE IS EVIDENT IN THE WATER VAPOR IMAGERY AS WELL AS OBSERVED DATA...AND PICKED UP BY MORNING MODEL RUNS. TIMING OF THIS WAVE RESULTING IN UPTICK IN ACTIVITY THIS AFTERNOON/EVENING OVER THE NORTHERN MOUNTAINS AND NORTHEAST. DESPITE THE LOW LEVEL SOUTHWEST WINDS OVER NORTHEAST NEW MEXICO THIS MORNING...RUC DEPICTS AREA OF LOWERING PRESSURE/SURFACE TROUGHING DEVELOPING IN ADVANCE OF THE APPROACHING SHORTWAVE. MSAS PRESSURE CHANGE PLOT SHOWING THIS TREND...AND FEEL A LOW LEVEL SOUTHEAST FLOW MAY DEVELOP LATE IN THE AFTERNOON. THEREFORE...WOULD NOT BE SURPRISED TO SEE ISOLATED STRONG TO SEVERE STORMS BREAK OUT EAST OF THE INTERSTATE 25 CORRIDOR OVER THE NORTHEAST LATE IN THE DAY WITH THE FOCUS OF MORE FAVORABLE INSTABILITY/MOISTURE SHIFTING INTO THE EAST CENTRAL DURING THE EVENING AS THE SHORTWAVE DIGS FARTHER SOUTHEASTWARD INTO THE STATE PER FORECAST MODELS. ACTIVITY MAY PERSIST INTO LATE NIGHT HOURS...WHICH IS WELL COVERED IN CURRENT GRIDS. SUNDAY LOOKS TO BE ACTIVE AS WELL...MORE ACROSS THE SOUTHEAST TWO THIRDS OF THE FORECAST AREA AS THE RIDGE AMPLIFIES TO OUR WEST AND UPPER FLOW BECOMES NORTH TO NORTHEAST BY EARLY MONDAY. MONDAY STILL APPEARS TO BE A DOWN DAY...WITH THE MIDWEEK PERIOD...WED/THURS...BECOMING MORE ACTIVE AGAIN AS UPPER FLOW SHIFTS TO SOUTHWEST TO WEST AND ANOTHER BOUNDARY SLIDES INTO THE PLAINS. THERE MAY BE SOME POTENTIAL FOR SUBTROPICAL MOISTURE TO RETURN LATE NEXT WEEK...WITH THE UPPER HIGH CENTER FORECASTED OVER TEXAS/OKLAHOMA. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Aug 27, 6:00 AM MDT, 19 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 27 2005 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON AND ESPECIALLY TONIGHT. HAILSTONES UP TO THE SIZE OF A QUARTER AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE THE PRIMARY THREATS. HOWEVER...HEAVY RAIN FROM ANY OF THE SLOW MOVING THUNDERSTORMS COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... DISTURBANCES IN THE NORTHWEST FLOW ALOFT COMBINED WITH A LOW LEVEL UPSLOPE FLOW WILL CREATE AN ENVIRONMENT FAVORABLE FOR A FEW SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF NEW MEXICO SUNDAY AFTERNOON AND NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WARNINGS...WATCHES AND ADVISORIES FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER TO THE NWS OFFICE IN ALBUQUERQUE. CONTACT OUR OFFICE TOLL FREE AT 1-888-386-7637 OR VISIT WWW.SRH.NOAA.GOV/ABQ AND CLICK ON SUBMIT STORM REPORTS. KJ
In the hours before
Local storm report, Aug 27, 7:42 PM MDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
742 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL NW CLOVIS 34.41N 103.20W
08/27/2005 1.75 INCH CURRY NM EMERGENCY MNGR
&&
RJOJOLALocal storm report, Aug 27, 7:50 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
750 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL CLOVIS 34.41N 103.20W
08/27/2005 1.00 INCH CURRY NM EMERGENCY MNGR
DOWNTOWN CLOVIS
&&
RJOJOLASpecial weather statement, Aug 27, 7:58 PM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 758 PM MDT SAT AUG 27 2005 NMZ020-280300- ROOSEVELT COUNTY- ...STRONG THUNDERSTORM MOVING OVER FAR NORTHEAST ROOSEVELT COUNTY... AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF ARCH. MOVEMENT WAS EAST AT 10 MPH. ALSO...STRONG OUTFLOW WINDS ARE MOVING WEST SOUTHWEST OVER ROOSEVELT COUNTY FROM SEVERE THUNDERSTORMS LOCATED IN CURRY COUNTY. WIND GUSTS UP TO 50 MPH ARE POSSIBLE. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL ROOSEVELT COUNTY. 23
Local storm report, Aug 27, 8:00 PM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL SW CLOVIS 34.41N 103.20W
08/27/2005 1.00 INCH CURRY NM TRAINED SPOTTER
SOUTHWEST SIDE OF TOWN
&&
RJOJOLALocal storm report, Aug 27, 8:10 PM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
810 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL CLOVIS 34.41N 103.20W
08/27/2005 1.75 INCH CURRY NM EMERGENCY MNGR
DOWNTOWN
&&
RJOJOLALocal storm report, Aug 27, 8:12 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
812 PM MDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 SE TUCUMCARI 35.15N 103.70W
08/27/2005 0.75 INCH QUAY NM PUBLIC
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:02 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 58 min |
| Aug 27, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 64 min |
| Aug 27, 6:20 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 55 min |
| Aug 27, 7:09 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 69 min |
| Aug 27, 7:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 59 min |
| Aug 27, 8:12 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 47 min |
| Aug 27, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 60 min |
| Aug 28, 12:39 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
| Aug 28, 1:05 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Aug 28, 1:39 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 36 min |
| Aug 28, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 41 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.